MAUDE Adverse Event Report: DEPUY MITEK LLC US FMS FLUID MANAGEMENT SYSTEM;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US FMS FLUID MANAGEMENT SYSTEM;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 284649
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part returned.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an unknown procedure that the red tape on the customer's fms fluid management system outflow tubing with one way valve was stuck to the interior lid and when they went to pull off the interior lid, the tubing came with it.The container spilled all over the tubing and contaminated it.The procedure was completed with another like device with no patient harm or surgical delay to the case.The sales rep was not present for the case therefore could not provide any further information.The device will be returning for evaluation.This complaint is for one (1) fms fluid management system outflow tubing w/one-way valve (fms vue or fms duo).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: the device was received and evaluated.Visual inspection shows that the red synthes logo label was not stuck together with the edges aligned to each other to prevent the adhesive on the back of the label from being exposed.There were no other anomalies on the tube set.When adding this label to the tubeset the ends of the label should be aligned after wrapping it around the tube to each other to prevent the adhesive surface of the label from being exposed.This complaint cannot be confirmed for the reported failure of leaking.The wrapping of this label around the tubeset incorrectly is the root cause of this complaint.When reviewing the suction tubeset drawing there are not specific instructions on the attachment method for the label.The device was examined by supplier quality engineer, and they will notify the manufacturer about this issue/anomaly for awareness.This failure has no risk to the patient as the piece of tape is also a component that is sterilized with the whole assembly.A manufacturing record evaluation was performed on (b)(6)2019 for the finished device lot number [6110], and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A manufacturing record evaluation was performed for the finished device [6110] number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FMS FLUID MANAGEMENT SYSTEM
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9205537
Report Number1221934-2019-59076
Device Sequence Number19570739
Product Code HRX
UDI-Device Identifier10886705023233
UDI-Public(01)10886705023233
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number284649
Device Catalogue Number284649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/19/2019
Patient Sequence Number1